MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection performed.A delivery wire, main coil, and introducer sheath were returned for this complaint.The introducer sheath was inspected, the delivery wire was inside the introducer sheath and the twist lock has been opened.No damaged was noted with the introducer sheath.The main coil and delivery wire were inspected and no anomalies were noted within the delivery wire, nevertheless, the main coil was found kinked, stretched and the interlock arm was detached and it was not received.Functional inspection performed.The delivery wire was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection on delivery wire revealed that the proximal end has a smooth surface.The interlocking arm inspected and no damages was found.Microscopic inspection on main coil revealed that the zap tip has a smooth surface.The interlocking arm was detached and it was not returned.Dimensional inspection on the delivery wire that could be measured were performed and were within specification.Dimensional inspection on main coil was performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specification.However, there were lacking no.Of distal and proximal fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 08 jan 2021.It was reported that the coil could not detached.The target lesion was located in the pulmonary artery.An 18mm x 40cm interlock -35 was selected for use.During procedure, the guidewire was advance and catheter was engaged, hydrated continuously and connected to the catheter hub smoothly.However, the coil could not detach when deployed.The device was removed from the catheter.Then, another 15mm x 40mm interlock was advanced distally through the same catheter and noticed to lodged inside before coming out from the catheter tip.The coil was found inside the catheter.The coil was retrieved slowly by pulling it into the long sheath assisted by a snare while inside the catheter.The procedure was completed with a different device.No complications reported and patient was stable.However, device analysis revealed missing fiber bundles and detached interlock arm.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11208466
Report Number2134265-2021-00523
Device Sequence Number2191205
Product Code KRD
UDI-Device Identifier08714729795414
UDI-Public08714729795414
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0023733376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight55